Alert archive / Florida / Tornado Warnings in 1995
Tornado Warning 53, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Nov 11, 1995, 2:39 PM EST for Clay County, Florida. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- Nov 11, 1995, 2:39 PM EST (19:39 UTC)
- Expired
- Nov 11, 1995, 3:30 PM EST
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 111939 TORJAX FLC019-112030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 239 PM EST SAT NOV 11 1995 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 330 PM EST FOR PERSONS IN THE FOLLOWING LOCATIONS ... IN NORTH FLORIDA ...CLAY COUNTY AT 235 PM EDT DOPPLER RADAR INDICATED A POSSIBLE TORNADO FORMING JUST WEST OF MIDDLEBURG AND MOVING RAPIDLY EAST. THIS TORNADO WILL AFFECT THE MIDDLEBURG AREA THROUGH 245 PM AND FROM GREEN COVE SPRINGS TO DOCTORS INLET BETWEEN 245 AND 3 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. ACS/PP
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 11, 9:52 AM EST, 4 hours 47 minutes earlier.
Area forecast discussion, Nov 11, 9:52 AM EST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 950 AM EST SAT NOV 11 1995 OBSVG SQLN ON KJGX WSR 88D AS IT APCHS CWA. W/ STNG FLO OUT OF NE GLFMEX AND DAYTM HTG TO DESTABILZE AMS THINGS SHUD POP ERLY AFTN IN GA AND LATE AFTN INTO EVE OVR NE FL. VWP HAS 30 KT SPD SHR BTWN 1K AND 2K W/ 35 KT WND IND AT 2K SO TORNADIC ACTIVITY IS A GUD POSSIBILITY TDA. SANDRIK
In the hours before
Special weather statement, Nov 11, 9:22 AM EST, 5 hours 17 minutes before
GAZ133-112000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 922 AM EST SAT NOV 11 1995 A TORNADO WATCH IS IN EFFECT FOR JEFF DAVIS COUNTY THROUGH 2 PM EST... A VERY STRONG COLD FRONT WILL MOVE RAPIDLY OVER SOUTHEASTERN GEORGIA THIS AFTERNOON. A WARM MOIST SOUTHERLY FLOW FROM THE GULF OF MEXICO IN ADVANCE OF THE FRONT WILL AID THUNDERSTORM DEVELOPMENT AND TURNING OF THE WIND IN THE LOWEST LAYERS WILL PROVIDE AN IDEAL ENVIRONMENT FOR TORNADOES. PERSONS IN THE WATCH AREA SHOULD ANTICIPATE WIND GUSTS TO 75 MPH...HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES. TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS TYPE OF SITUATION. IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR WAS FLIPPED OVER BY A TORNADO. ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS RECOMMENDED IN JEFF DAVIS COUNTY THIS AFTERNOON. SANDRIK
Special weather statement, Nov 11, 9:23 AM EST, 5 hours 16 minutes before
GAZ133-112000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 922 AM EST SAT NOV 11 1995 A TORNADO WATCH IS IN EFFECT FOR JEFF DAVIS COUNTY THROUGH 2 PM EST... A VERY STRONG COLD FRONT WILL MOVE RAPIDLY OVER SOUTHEASTERN GEORGIA THIS AFTERNOON. A WARM MOIST SOUTHERLY FLOW FROM THE GULF OF MEXICO IN ADVANCE OF THE FRONT WILL AID THUNDERSTORM DEVELOPMENT AND TURNING OF THE WIND IN THE LOWEST LAYERS WILL PROVIDE AN IDEAL ENVIRONMENT FOR TORNADOES. PERSONS IN THE WATCH AREA SHOULD ANTICIPATE WIND GUSTS TO 75 MPH...HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES. TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS TYPE OF SITUATION. IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR WAS FLIPPED OVER BY A TORNADO. ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS RECOMMENDED IN JEFF DAVIS COUNTY THIS AFTERNOON. SANDRIK
Special weather statement, Nov 11, 12:20 PM EST, 2 hours 19 minutes before
FLZ020>023-030-031-035-036-GAZ132>136-149>154-162>166-112300- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1220 PM EST SAT NOV 11 1995 ...THE STRONG SQUALL LINE IS POISED TO ENTER THE AREA... AT 1210 PM EST TALLAHASSEE DOPPLER RADAR SHOWS A STRONG SQUALL LINE MOVING THROUGH TAYLOR AND MADISON COUNTIES IN THE FLORIDA BIG BEND AND THOMAS...COOK AND COLQUITT COUNTIES OF SOUTHERN GEORGIA. TALLAHASSEE WEATHER HAS REPORTED SEVERAL BRIEF TORNADO TOUCHDOWNS AND WIND DAMAGE ASSOCIATED WITH THE PASSAGE OF THIS LINE. THIS LINE SHOULD BEGIN TO ENTER THE REGION DURING THE NEXT HOUR OR SO. PERSONS IN THE NORTHEASTERN FLORIDA/SOUTHEASTERN GEORGIA AREA SHOULD ANTICIPATE WIND GUSTS TO 75 MPH...HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES. TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS TYPE OF SITUATION. IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR WAS FLIPPED OVER BY A TORNADO. IMMEDIATE ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT OFFICALS IS RECOMMENDED IN ALL OF SOUTHEASTERN GEORGIA AND IN HAMILTON...COLUMBIA...BAKER...SUWANNEE...GILCHRIST...ALACHUA... UNION AND BRADFORD COUNTIES. SANDRIK
Special weather statement, Nov 11, 12:22 PM EST, 2 hours 17 minutes before
FLZ020>023-030-031-035-036-GAZ132>136-149>154-162>166-112300- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1220 PM EST SAT NOV 11 1995 ...THE STRONG SQUALL IN IS POISED TO ENTER THE AREA... AT 1210 PM EST TALLAHASSEE DOPPLER RADAR SHOWS A STRONG SQUALL LINE MOVING THROUGH TAYLOR AND MADISON COUNTIES IN THE FLORIDA BIG BEND AND THOMAS...COOK AND COLQUITT COUNTIES OF SOUTHERN GEORGIA. TALLAHASSEE WEATHER HAS REPORTED SEVERAL BRIEF TORNADO TOUCHDOWNS AND WIND DAMAGE ASSOCIATED WITH THE PASSAGE OF THIS LINE. THIS LINE SHOULD BEGIN TO ENTER THE REGION DURING THE NEXT HOUR OR SO. PERSONS IN THE NORTHEASTERN FLORIDA/SOUTHEASTERN GEORGIA AREA SHOULD ANTICIPATE WIND GUSTS TO 75 MPH...HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES. TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS TYPE OF SITUATION. IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR WAS FLIPPED OVER BY A TORNADO. IMMEDIATE ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT OFFICALS IS RECOMMENDED IN ALL OF SOUTHEASTERN GEORGIA AND IN HAMILTON...COLUMBIA...BAKER...SUWANNEE...GILCHRIST...ALACHUA... UNION AND BRADFORD COUNTIES. SANDRIK
Special weather statement, Nov 11, 12:23 PM EST, 2 hours 16 minutes before
FLZ020>023-030-031-035-036-GAZ132>136-149>154-162>166-112300- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1220 PM EST SAT NOV 11 1995 ...THE STRONG SQUALL LINE IS POISED TO ENTER THE AREA... AT 1210 PM EST TALLAHASSEE DOPPLER RADAR SHOWS A STRONG SQUALL LINE MOVING THROUGH TAYLOR AND MADISON COUNTIES IN THE FLORIDA BIG BEND AND THOMAS...COOK AND COLQUITT COUNTIES OF SOUTHERN GEORGIA. TALLAHASSEE WEATHER HAS REPORTED SEVERAL BRIEF TORNADO TOUCHDOWNS AND WIND DAMAGE ASSOCIATED WITH THE PASSAGE OF THIS LINE. THIS LINE SHOULD BEGIN TO ENTER THE REGION DURING THE NEXT HOUR OR SO. PERSONS IN THE NORTHEASTERN FLORIDA/SOUTHEASTERN GEORGIA AREA SHOULD ANTICIPATE WIND GUSTS TO 75 MPH...HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES. TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS TYPE OF SITUATION. IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR WAS FLIPPED OVER BY A TORNADO. IMMEDIATE ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT OFFICALS IS RECOMMENDED IN ALL OF SOUTHEASTERN GEORGIA AND IN HAMILTON...COLUMBIA...BAKER...SUWANNEE...GILCHRIST...ALACHUA... UNION AND BRADFORD COUNTIES. SANDRIK
Special weather statement, Nov 11, 12:55 PM EST, 1 hour 44 minutes before
FLZ020>025-030>033-035>038-040-501- GAZ132>136-149>154-162>166-501-501-112330- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1255 PM EST SAT NOV 11 1995 ...TORNADO WARNINGS ARE IN EFFECT FOR HAMITON AND SUWANNEE COUNTIES OF NORTHEASTERN FLORIDA... ...A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEASTERN GOERGIA AND NORTHEASTERN FLORIDA THROUGH 6 PM... AT 1245 PM EST TALLAHASSEE DOPPLER RADAR SHOWS A STRONG SQUALL LINE MOVING THROUGH TAYLOR AND MADISON COUNTIES IN THE FLORIDA BIG BEND AND THOMAS...COOK AND COLQUITT COUNTIES OF SOUTHERN GEORGIA. TALLAHASSEE WEATHER HAS REPORTED SEVERAL BRIEF TORNADO TOUCHDOWNS AND WIND DAMAGE ASSOCIATED WITH THE PASSAGE OF THIS LINE. THIS LINE SHOULD BEGIN TO ENTER HAMILTON AND SUWANNEE COUNTIES MOMENTARLY. PERSONS IN THE NORTHEASTERN FLORIDA/SOUTHEASTERN GEORGIA AREA SHOULD ANTICIPATE WIND GUSTS TO 80 MPH...HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES. TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS TYPE OF SITUATION. IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR WAS FLIPPED OVER BY A TORNADO. IMMEDIATE ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT OFFICALS IS RECOMMENDED IN ALL OF SOUTHEASTERN GEORGIA AND NORTHEASTERN FLORIDA. SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 12:49 PM EST | Tornado Warning | JAX | Hamilton, Suwannee | 56 min |
| Nov 11, 1:29 PM EST | Severe Thunderstorm Warning | JAX | Columbia | 46 min |
| Nov 11, 2:06 PM EST | Severe Thunderstorm Warning | JAX | Bradford, Union | 54 min |
| Nov 11, 2:22 PM EST | Severe Thunderstorm Warning | JAX | Clay, Duval | 68 min |
| Nov 11, 2:43 PM EST | Tornado Warning | JAX | Saint Johns | 32 min |
| Nov 11, 2:55 PM EST | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 50 min |
| Nov 11, 4:17 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Marion | 43 min |
Nearby
Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.